Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 2, 2004, 3:22 PM CDT for Grundy County, Tennessee. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 3:22 PM CDT (20:22 UTC)
- Expired
- Aug 2, 2004, 5:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 022024 FFWBNA TNC061-022215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 322 PM CDT MON AUG 2 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GRUNDY COUNTY IN TENNESSEE * UNTIL 515 PM CDT * AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 12 MILES NORTHWEST OF TRACY CITY...OR ABOUT 12 MILES NORTH OF MONTEAGLE. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE WEST OF A LINE FROM ALTAMONT TO TRACY CITY. ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3549 8572 3551 8586 3522 8610 3517 8567 $$ 04
1 follow-up statement
000 WGUS74 KOHX 022123 FFSBNA TNC061-022215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 421 PM CDT MON AUG 2 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 515 PM CDT FOR GRUNDY COUNTY... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT THUNDERSTORMS HAD WEAKENED IN INTENSITY OVER THE COUNTY...BEGINNING SHORTLY AFTER 330 PM CDT. RAIN CONTINUED TO FALL HOWEVER ACROSS THE COUNTY. MOVEMENT WAS NEARLY STATIONARY. AT 400 PM CDT...THE GRUNDY COUNTY SHERIFF REPORTED SOME FLOODING IN COALMONT...AND SOME ROADS WERE UNDER WATER OVER THE WEST PART OF THE COUNTY. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE. LAT...LON 3549 8572 3551 8586 3522 8610 3517 8567 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:30 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 2, 2:30 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT MON AUG 2 2004 .DISCUSSION... SCATTERED SHOWERS/STORMS HAVE POPPED UP THIS AFTERNOON...MAINLY OVER PLATEAU. OTHERWISE...PARTLY SUNNY CONDITIONS WERE OBSERVED. LOOK FOR THESE SHOWERS/STORMS TO DIMINISH EARLY EVENING WITH LOSS OF HEATING. CONVECTION OVER MO AND IL WILL LIKELY DIMINISH...BUT WHATEVER REMAINS SHOULD HEAD SOUTH INTO AR. SURFACE RIDGE FROM OHIO VALLEY TO LOWER MS VALLEY WILL SLIDE EAST ACROSS TN TONIGHT THROUGH TUESDAY. UPPER LEVEL RIDGING WILL BUILD FROM THE WEST. AS HEIGHTS INCREASE...EXPECT HIGH TEMPERATURES TO BE 2-3 DEGREES WARMER ON TUESDAY. WILL NOT MENTION POPS IN FORECAST. MODELS SUGGEST THAT AXIS OF MOISTURE FLUX CONVERGENCE EVIDENT OVER OUR EASTERN COUNTIES THIS AFTERNOON WILL SHIFT EASTWARD AND DIMINISH TOMORROW. STILL...CANNOT RULE OUT AN ISOLATED CELL OVER THE HIGHER TERRAIN ON TUESDAY. ANOTHER POTENTIAL FORECAST COMPLICATION COULD BE LEFTOVER CONVECTION FROM POSSIBLE OVERNIGHT MIDWEST MCS DEVELOPMENT. CANNOT KNOW AT THIS POINT...HOPEFULLY ANY LINGERING CONVECTION WILL BE SQUASHED BY RIDGING ON TUESDAY. FOR WEDNESDAY INTO THURSDAY...MODLES BRING SIGNIFICANT COLD FRONT THROUGH THE AREA. LOOKS LIKE A GOOD CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...A LITTLE EARLY TO BE SURE OF TIMING YET. IF STORMS HOLD OFF LONG ENOUGH...WEDNESDAY HIGHS COULD BE EVEN HOTTER WITH WARM WEST WINDS NOSING INTO THE AREA AHEAD OF THE FRONT. COOLER AND DRIER AIR WILL MOVE IN FOR LATE WEEK. UNUSUALLY DEEP TROUGH DEVELOPING OVER THE EAST AND A NICE SURFACE HIGH PRESSURE MOVING IN FOR THE WEEKEND. LOOKS LOVELY WITH HIGHS IN THE 80S AND LOWER HUMIDITY LEVELS THAN WE MIGHT USUALLY EXPECT FOR AUGUST. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Aug 2, 5:30 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON AUG 2 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED. 07
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.